MAUDE Adverse Event Report: CLINICAL INNOVATIONS, LLC KIWI OMNICUP VACUUM DELIVERY SYSTEM

CLINICAL INNOVATIONS, LLC KIWI OMNICUP VACUUM DELIVERY SYSTEM
Model Number VAC-6000MTE
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Hemorrhage, Subgaleal (2603)
Date of Event 04/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Subgaleal hemorrhages are very rare complications (reported as low as 4 per 10,000 to 8 per 1,000 deliveries) associated with vacuum-assisted vaginal deliveries.Risk factors for this type of hemorrhage include: nulliparity, malposition, misplacement of the cup, prolonged traction efforts, and pop-offs/detachments of the vacuum cup.Device was discarded.
 
Event or Problem Description
It was reported by a clinical specialist that they "have had 3 incidents in the last 6 months of babies who have either been delivered by ventouse (omnicup) who have had a bleed between the skull and skin which is known as a subgaleal bleed.".

Brand Name
KIWI OMNICUP VACUUM DELIVERY SYSTEM
Common Device Name
VACUUM DELIVERY SYSTEM
Manufacturer (Section D)
CLINICAL INNOVATIONS, LLC
747 w 4170 s
murray UT 84123
MDR Report Key7106728
Report Number1722684-2017-00001
Device Sequence Number1461273
Product Code HDB
UDI-Device Identifier00814247020659
UDI-Public00814247020659
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K981260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Risk Manager
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/11/2018
Device Model NumberVAC-6000MTE
Device Lot Number161615
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2017
Initial Report FDA Received Date12/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age1 HR